In Dec I was diagnosed with hypothyroidism, subacute thyroiditis, no antibodies. On the same day, I had a very dry flaky rash on my cheeks. I put eucerin calming cream on it and it got better. I've been on synthroid, and am feeling much better, but I have a persistant rash on my face. My cheeks stay a little pink to flushed, and I have extremely dry skin in spite of slathering on moisturizer daily ( this is mainly confined to my face, the rest of me responds well to moisturizer) and have a bumpy (almost like pimples without a head) rash that gets better and worse, but never completely goes away. One doctor says, it's the low thyroid, and it should get better in another month or so. Another says, it looks like rosacea. So I went to a dermatologist today and she said, " I don't know for sure, because your skin is so dry but I'm going to treat it like it's rosacea.". I'm also taking Selenium and tyrosine. Has anyone had a similar experience related to their thyroid and if so, any comments?
Location: WE LIVE ON THE EDGE OF THE CUMBERLAND PLATEAU IN SOUTHEAST TENNESSEE ON TOP OF DAYTON MOUNTAIN
Re: hypothyroidism and facial rash
I ALSO GET THAT SAME RED BUMPY RASH ON ONE CHEEK OR BOTH ESPECIALLY IN THE SUMMER DURING SWEATING SEASON. I WAS DX IN
DEC SO I AM NEW TO THIS GAME. I GUESS ITS THYROID. I TAKE A HOT BATH WITH A 1/4 CUP OF BLEACH AND IT GOES AWAY. I ALWAYS THOUGHT
IT WAS AN ACNE INFECTION. IF I DONT DO ANYTHING TO IT IT HANGS AROUND FOR A MONTH OR SO. NEVER COMING TO A HEAD BUT SOMETIMES
ITCHY. I HAVE OILY SKIN SO I NEVER MOISTURIZE. I ALWAYS DRY IT OUT.
NEVER GET IT ANYWHERE BUT CHEEKS THOUGH. STRANGE. I AM HYPO AND
I GUESS A HYPO WRECK. AT LEAST I CAN BLAME EVERYTHING THAT AILS
ME ON SOMETHING! GOOD LUCK. KIM
I've only been taking Synthroid (actually a generic kind) since last Saturday since I got my thyroid removed on Friday. Every morning when I take it I get a rash only on my checks, very dark pink, it then fades away as the day goes by. Oh and my ears feel all warm also after I take the medication. I just assumed it was caused by the pills.
Hope that helps you find what causes it. I don't have a solution though.
Last edited by MatthewsMom; 01-26-2006 at 05:25 PM.
wow, I have just been wondering about this all day today. I too have the pimple like bumps on my left arm that has never went away. Now I have a rash on my right arm and bad dry patches all over my face and body. I wondered if it was a hypo symptom. Great post!!
My face and hand always seemed red in the AM. I always assumed from exercising most days right when wake up. I used to get a patchy areas (colder months) on face by eye areas that seemed like I could scrape the skin off. I haven't had any yet this year. I also get acne type bumps, but not actual acne, almost like small welts. I never really thought about the connection until now. Wow!
Wow! Thank you guys so much for replying! It's frustrating that the doctor treating my thyroid didn't make the connection, but my family doc did. I feel much better, and reassured that maybe it will go away. I don't my the flushed look, gives me a rosy glow, lol! But I don't like looking like a teenager!